Authors

ZHENGCAI JIANG1, WANDONG HONG2,*

Departments

1Department of Surgery, The Second Affiliated Hospital of Wenzhou Medical University, Wenzhou, Zhejiang, People’s Republic of China - 2Department of Gastroenterology and Hepatology, the First Affiliated Hospital of Wenzhou Medical University, Wenzhou, Zhejiang, PR China

Abstract

Introduction: It was controversial that whether the use of 5-ASA was associated with a decrease in the incidence of diarrhea due to radiation therapy.

Materials and methods: A comprehensive search of several databases was carried out. A random-effect model was used to pool the data.

Results: Five randomized controlled trials were enrolled. Compared with placebo, the use of 5-ASA was not associated with a decrease in the incidence of diarrhea (OR= 0.97; 95%CI: 0.62, 1.52) or severe diarrhea (OR= 0.71; 95% CI: 0.19, 2.58)

Conclusion: 5-ASA did not decrease the incidence of diarrhea due to radiation therapy.

Keywords

5-aminosalicylic acid, Radiation Enteritis, Diarrhea

DOI:

10.19193/0393-6384_2017_3_057